Skip Navigation Links
Discontinuity, Nonlinearity, and Complexity

Dimitry Volchenkov (editor), Dumitru Baleanu (editor)

Dimitry Volchenkov(editor)

Mathematics & Statistics, Texas Tech University, 1108 Memorial Circle, Lubbock, TX 79409, USA


Dumitru Baleanu (editor)

Cankaya University, Ankara, Turkey; Institute of Space Sciences, Magurele-Bucharest, Romania


Asymptotic Stability of Nonzero Solutions of Discontinuous Systems of Impulsive Differential Equations

Discontinuity, Nonlinearity, and Complexity 6(2) (2017) 201--218 | DOI:10.5890/DNC.2017.06.008

K. G. Dishlieva

Department of Differential Equations, Faculty of Applied Mathematics and Informatics,Technical University of Sofia, Sofia, 1000, Bulgaria

Download Full Text PDF



Discontinuous systems of nonlinear non-autonomous differential equations with impulsive effects are the main object of investigation in the paper. These systems consist of two basic parts: (i) A set of non-linear nonautonomous systems of ordinary differential equations that define the continuous parts of the solutions. The right-hand sides of the systems are elements of the set of functions f = { f1, f2, ...} ; (ii) The conditions which consistently determine “the switching moments”. The structural change (discontinuity) of the right-hand side and impulsive perturbations take place at the moments of switching. In these moments, the trajectory meets the “switching sets”. They are parts of the hyperplanes, situated in the phase space of the system considered. Sufficient conditions are found so that the nonzero solutions of the studied discontinuous system with impulsive effects are asymptotically stable.


  1. [1]  Stamov, G. (2012), Almost periodic solutions of impulsive differential equations, Springer-Verlag: Berlin, Heidelberg.
  2. [2]  Chukleva, R. (2011),Modeling using differential equations with variable structure and impulses, International J. of Pure and Applied Mathematics, 72(3), 343-364.
  3. [3]  Akca, H., Covachev, V., and Covacheva Z. (2014), Global asymptotic stability of Cohen-Grossberg neural networks of neural type, Nonlinear Oscillation, 12(1), 3-15.
  4. [4]  Yang, Y. and Cao, J. (2007), Stability and periodicity in delayed cellular neural networks with impulsive effects, Nonlinear Analysis: Real World Applications, 8(1), 362-374.
  5. [5]  Bainov, D. and Dishliev, A. (1989), Population dynamics control in regard to minimizing the time necessary for the regeneration of a biomass taken away from the population, Comtes Rendus de l’Academie Bulgare Sciences, 42(12), 29-32.
  6. [6]  Zhang, X., Shuai, Z., and Wang, K. (2003), Optimal impulsive harvesting policy for single population, Nonlinear Analysis: Real World Applications, 4(4), 639-651.
  7. [7]  Dong, L., Chen, L., and Shi, P. (2007), Periodic solutions for a two-species nonautonomous competition system with diffusion and impulses, Chaos Solitons & Fractals, 32(5), 1916-1926.
  8. [8]  Guo, H. and Chen, L. (2009), Time-limited pest control of a Lotka-Volterra model with impulsive harvest, Nonlinear Analysis: Real World Applications, 10(2), 840-848.
  9. [9]  Jiao, J., Chen, L., Nieto, J., and Torres, A. (2008), Permanence and global attractivity of stage-structured predator-prey model with continuous harvesting on predator and impulsive stocking on prey, Applied Mathematics and Mechanics, 29(5), 653-663.
  10. [10]  Nie, L., Peng, J., Teng, Z., and Hu, L. (2009), Existence and stability of periodic solution of a Lotka-Volterra predator-prey model with state dependent impulsive effects, J. of Computational and Applied Mathematics, 224(2), 544-555.
  11. [11]  Xia, Y. (2007), Positive periodic solutions for a neutral impulsive delayed Lotka-Volterra competition system with the effect of toxic substance, Nonlinear Analysis: Real World Applications, 8(1), 204-221.
  12. [12]  Zhang, H., Chen, L., and Nieto, J. (2008), A delayed epidemic model with stage-structure and pulses for pest management strategy, Nonlinear Analysis: Real World Applications, 9(4), 1714-1726.
  13. [13]  Xiao, Y., Chen, D., and Qin, H. (2006), Optimal impulsive control in periodic ecosystem, Systems & Control Letters, 55(7), 558-565.
  14. [14]  Zhang, W. and Fan, M. (2004), Periodicity in a generalized ecological competition system governed by impulsive differential equations with delays, Mathematical and Computer Modeling, 39(4-5), 479-493.
  15. [15]  D’onofrio, A. (2002), Stability properties of pulse vaccination strategy in SEIR epidemic model, Mathematical Biosciences, 179(1), 57-72.
  16. [16]  Gao, S., Chen, L., Nieto, J., and Torres, A. (2006), Analysis of a delayed epidemic model with pulse vaccination and saturation incidence, Vaccine, 24(35-36), 6037-6045.
  17. [17]  Gao, S., Teng, Z., Nieto, J., and Torres, A. (2007), Analysis of an SIR epidemic model with pulse vaccination and distributed time delay, J. of Biotechnol., Article ID 64870.
  18. [18]  Stamova, I. and Emmenegger, G.-F. (2004), Stability of the solutions of impulsive functional differential equations modeling price fluctuations in single commodity markets, International J. of Applied Mathematics, 15(3), 271-290.
  19. [19]  Benchohra, M., Henderson, J., Ntouyas, S., and Ouahab, A. (2005), Impulsive functional differential equations with variable times and infinite delay, International J. of Applied Math. Sciences, 2(1), 130-148.
  20. [20]  Dishliev, A., Dishlieva, K., and Nenov, S. (2012), Specific asymptotic properties of the solutions of impulsive differential equations. Methods and applications, Academic Publications, Ltd.
  21. [21]  Stamova, I. (2009), Stability analysis of impulsive functional differential equations, Walter de Gruyter: Berlin, New York.
  22. [22]  Bartolini, G., Ferrara, A., Usai, E., and Utkin, V. (2000), On multi-input chattering-free second-order sliding mode control, Automatic control, IEEE Transactions on, 45(9), 1711-1717.
  23. [23]  Davila, J., Fridman, L., and Levant, A. (2005), Second-order sliding-mode observer for mechanical systems, Automatic Control, IEEE Transactions on, 50(11), 1785-1789.
  24. [24]  Defoort,M., Floquet, T., Kokosy, A., and PerruquettiW. (2008), Sliding-mode formation control for cooperative autonomous mobile robots, Industrial Electronics, IEEE Transactions on, 55(11), 3944-3953.
  25. [25]  Gao, W. and Hung, J. (1993), Variable structure control of nonlinear systems: a new approach, Industrial Electronics, IEEE Transactions on, 40(1), 45-55.
  26. [26]  Hung, J., Gao, W., and Hung, J. (1993), Variable structure control: a survey, Industrial Electronics, IEEE Transactions on, 40(1), 2-22.
  27. [27]  Paden, B. and Sastry, S. (1987), A calculus for computing Filippov’s differential inclusion with application to the variable structure control of robot manipulators, Circuits and Systems, IEEE Transactions on, 34(1), 73-82.
  28. [28]  Utkin, V. (1992), Sliding modes in optimization and control problems, Springer-Verlag: New York.
  29. [29]  Akhmet, M. (2010), Principles of discontinuous dynamical systems, Springer: New York.
  30. [30]  Orlov, Y. (2009), Discontinuous systems - Lyapunov analysis and robust synthesis under uncertainty conditions, Springer-Verlag, CCE series: London.
  31. [31]  Dishliev, A. and Bainov, D. (1991), Continuous dependence on initial condition and a parameter of a class of differential equations with variable structure and impulses, International J. of Systems Science, 22, 641-658.
  32. [32]  Chukleva, R., Dishliev, A., and Dishlieva, K. (2011), Continuous dependence of the solutions of the differential equations with variable structure and impulses in respect of switching functions, International J. of Applied Science and Technology, 1(5), 46-59.
  33. [33]  Bainov, D. and Simeonov, P. (1989), System with impulse effect: Stability theory and applications, Ellis Horwood: Chichester.
  34. [34]  Milev, N. and Bainov, D. (1992), Dichotomies for linear impulsive differential equations with variable structure, International J. of Theoretical Physics, 31(2), 353-361.
  35. [35]  Coddington, E. and Levinson, N. (1955), Theory of ordinary differential equations, McGraw-Hill Book Company: New York, Toronto, London.
  36. [36]  Mihailova, D. and Staneva-Stoytcheva, D. (1987), The fundamentals of pharmacokinetics, State Publishing House: Sofia.
  37. [37]  Ballinger, G. and Liu, X. (1997), Permanence of population growth model with impulsive effects, Mathematics and Computer Modeling, 26(12), 59-72.
  38. [38]  Stamov, G. and Stamova, I. (2007), Almost periodic solutions for impulsive neural networks with delay, Applied Mathematical Modeling, 31(7), 1263-1270.